Alert archive / Montana / Winter Storm Warnings in 2017

Winter Storm Warning 10, NWS Great Falls, MT

October 31, 2017

NWS Great Falls, MT issued this winter storm warning at Oct 31, 2017, 2:43 PM MDT. It took effect at Nov 1, 2017, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2017, 2:43 PM MDT (20:43 UTC)
In effect from
Nov 1, 2017, 12:00 AM MDT
Expired
Nov 1, 2017, 9:00 PM MDT
In force
21 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

770 
WWUS45 KTFX 312043
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
243 PM MDT Tue Oct 31 2017

MTZ009-012-014-048-050-052>054-011200-
/O.UPG.KTFX.WS.A.0011.171101T0600Z-171102T0000Z/
/O.NEW.KTFX.WW.Y.0039.171101T0600Z-171102T0300Z/
/O.NEW.KTFX.WS.W.0010.171101T0600Z-171102T0300Z/
Northern Rocky Mountain Front-Cascade-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-Judith Basin-Jefferson-Broadwater-
Meagher-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Great Falls, Cascade, Belt, 
Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Bynum, Choteau, Augusta, Raynesford, Stanford, Hobson, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
and White Sulphur Springs
243 PM MDT Tue Oct 31 2017

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT WEDNESDAY ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MDT WEDNESDAY...

* WHAT...Heavy snow expected above 5000 feet. Rain showers this
  evening, changing to Snow by Wednesday morning below 5000 feet. 
  Plan on difficult travel conditions, including during the 
  morning commute on Wednesday. Above 5000 feet, total snow 
  accumulations of 6 to 12 inches. Below 5000 feet, total snow 
  accumulations of 1 to 4 inches are expected.

* WHERE...Portions of central Montana, north central Montana, 
  southwest Montana and west central Montana.

* WHEN...For the Winter Storm Warning, midnight to 9 PM 
  Wednesday. For the Winter Weather Advisory, midnight to 9 PM 
  Wednesday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

MTZ055-011200-
/O.UPG.KTFX.WS.A.0011.171101T0600Z-171102T1800Z/
/O.NEW.KTFX.WW.Y.0039.171101T0600Z-171102T0300Z/
/O.NEW.KTFX.WS.W.0010.171101T0600Z-171102T0300Z/
Gallatin-
Including the following locations Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
243 PM MDT Tue Oct 31 2017

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT WEDNESDAY ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MDT WEDNESDAY...

* WHAT...Heavy snow expected above 5000 feet. Rain showers this
  evening, changing to snow by Wednesday morning below 5000 feet.
  Plan on difficult travel conditions, including during the
  morning commute on Wednesday. Above 5000 feet, total snow
  accumulations of 5 to 10 inches. 1 to 4 inches of snow
  accumulation expected below 5000 feet.

* WHERE...Gallatin.

* WHEN...For the Winter Storm Warning, midnight to 9 PM 
  Wednesday. For the Winter Weather Advisory, midnight to 9 PM 
  Wednesday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

MTZ010-013-044-046-049-051-011200-
/O.NEW.KTFX.WW.Y.0039.171101T0600Z-171102T0300Z/
Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton-
Fergus-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
243 PM MDT Tue Oct 31 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MDT WEDNESDAY...

* WHAT...Snow expected. Rain showers this evening will change to
  snow late tonight with snow showers continuing into Wednesday
  morning. Plan on slippery road conditions, including during the
  morning commute on Wednesday. Total snow accumulations of 1 to 4
  inches are expected.

* WHERE...Portions of central Montana and north central Montana.

* WHEN...Midnight to 9 PM Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

http://www.weather.gov/greatfalls
3 follow-up statements
293 
WWUS45 KTFX 010925
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
325 AM MDT Wed Nov 1 2017

MTZ009-012-014-048-050-052>055-012200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/
/O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Northern Rocky Mountain Front-Cascade-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-Judith Basin-Jefferson-Broadwater-
Meagher-Gallatin-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Great Falls, Cascade, Belt, 
Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Bynum, Choteau, Augusta, Raynesford, Stanford, Hobson, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
White Sulphur Springs, Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
325 AM MDT Wed Nov 1 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Heavy snow occurring above 5000 feet, with light to
  moderate snow expected at times below 5000 feet. Plan on
  difficult travel conditions, including during the morning
  commute and across mountain passes. Above 5000 feet, additional
  snow accumulations of 6 to 12 inches. Below 5000 feet, 1 to 4
  inches generally expected. Areas from Great Falls to Helena and
  to Boulder may get locally higher amounts under any localized 
  bands of snow.
  

* WHERE...Portions of central Montana, north central Montana, 
  southwest Montana and west central Montana.

* WHEN...For the Winter Storm Warning, until 9 PM today. For the
  Winter Weather Advisory, most areas will see rain become all
  snow by mid to late morning. Impactful snow then continues until
  9 PM tonight.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. Those with outdoor activities should 
  prepare for the return of winter weather. Those with back 
  country plans should be mindful of increased avalanche danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

MTZ010-013-044-046-049-051-012200-
/O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton-
Fergus-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
325 AM MDT Wed Nov 1 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Snow, moderate at times, expected. Plan on slippery road
  conditions, especially during the morning commute. Additional
  snow accumulations of 1 to 4 inches are expected.

* WHERE...Portions of central Montana and north central Montana.

* WHEN...Until 9 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Those with outdoor plans should prepare for the return of
  winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

http://www.weather.gov/greatfalls
440 
WWUS45 KTFX 012045
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
245 PM MDT Wed Nov 1 2017

MTZ009-048-020300-
/O.NEW.KTFX.WS.W.0011.171102T1200Z-171103T1800Z/
/O.CON.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/
/O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
245 PM MDT Wed Nov 1 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON MDT
FRIDAY...

* WHAT...Heavy snow occurring above 5000 feet. Plan on difficult
  travel conditions, including during the evening commute.
  Additional snow accumulations of 1 to 3 inches are expected
  through the rest of this afternoon. Snow will redevelop Thursday
  with new accumulations of 6 to 12 inches expected Thursday and 
  Friday. 

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...For the Winter Storm Warning and Winter Weather Advisory
  until 9 PM today. Another Winter Storm Warning begins at 6 AM
  Thursday and continues through noon Friday. 

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

MTZ012-014-050-052>055-020300-
/O.CON.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/
/O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Cascade-Central and Southern Lewis and Clark-Judith Basin-
Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Raynesford, Stanford, Hobson, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
245 PM MDT Wed Nov 1 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Heavy snow occurring above 5000 feet. Snow occurring.
  Plan on difficult travel conditions, including during the
  evening commute. Additional snow accumulations of 1 to 3 inches
  are expected.

* WHERE...Portions of central Montana, southwest Montana and 
  west central Montana.

* WHEN...For the Winter Storm Warning, until 9 PM today. For the 
  Winter Weather Advisory, until 9 PM today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

MTZ010-013-044-046-049-051-020300-
/O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton-
Fergus-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
245 PM MDT Wed Nov 1 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of up to one inch are expected.

* WHERE...Portions of central Montana and north central Montana.

* WHEN...Until 9 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

http://www.weather.gov/greatfalls
225 
WWUS45 KTFX 020243
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
843 PM MDT Wed Nov 1 2017

MTZ009-048-021745-
/O.EXP.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/
/O.EXP.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
/O.CON.KTFX.WS.W.0011.171102T1200Z-171103T1800Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
843 PM MDT Wed Nov 1 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
NOON MDT FRIDAY...
...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING
ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...Heavy snow expected. Snow will redevelop Thursday with
  new accumulations of 6 to 12 inches expected Thursday and
  Friday.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...6 AM Thursday to noon Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

MTZ012-014-050-052>055-020345-
/O.EXP.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/
/O.EXP.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Cascade-Central and Southern Lewis and Clark-Judith Basin-
Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Raynesford, Stanford, Hobson, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
843 PM MDT Wed Nov 1 2017

...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING
ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Areas of light snow will persist overnight, with new accumulations
of up to one inch possible at higher elevations. Roads remain icy
as temperatures drop and daytime snowmelt freezes. Drivers should
exercise caution.

$$

MTZ010-013-044-046-049-051-020345-
/O.EXP.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/
Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton-
Fergus-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
843 PM MDT Wed Nov 1 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Areas of light snow may continue overnight with up to one- 
quarter inch of new snow possible. Roads remain icy as 
temperatures drop and daytime snowmelt freezes. Drivers should 
exercise caution.

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 31, 11:25 AM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Oct 31, 11:25 AM MDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1125 AM MDT Tue Oct 31 2017

Updated Aviation Discussion

.UPDATE...Upper level ridge remains off the West coast in the
eastern Pacific this morning with a NW flow aloft over the
Northern Rockies and MT and an upper level jet and shortwave
energy moving rapidly SE into AB this morning. Dry but
increasingly windy conditions are expected through the rest of
today as surface low development takes place in southern Alberta
this afternoon with moderate to strong west/NW flow across the
rockies. Gusts this afternoon look to primarily remain in the
35-45kt range across north central MT. Local gusts in excess of
50kts are possible along the immediate east slopes of the
northern Rockies. Hoenisch

&&

.SYNOPSIS...

Clouds and westerly downslope winds will increase over the region
today ahead of an approaching Canadian cold front, as temperatures
warm to near normal. A few rain and mountain snow showers will
move across north central Montana this afternoon, but rain and
snow will become more widespread across the region from the north
as the cold front pushes south. The passage of this front will
usher in a period of cold and unsettled weather through the end of
the week. The best chance for significant snow accumulation will
be along the east slopes of the Rockies, and in the Rockies
themselves. Rain and snow will alternate in southwest Montana due
to somewhat warmer temperatures there.

&&

.AVIATION...
Updated 1725Z.

VFR conditions will persist through this afternoon under a NW flow
aloft with increasing mid-high level cloud-cover through the day.
Surface winds will remain breezy to windy over the Plains with some
locations (including KGTF, KCTB and KHVR) gusting at 35-45kts at
times. Surface low pressure spins up over southern AB late this
afternoon and tracks east to SK tonight. Clouds and moisture
continue to increase this evening with increasing coverage of
showers across all areas. Freezing levels initially around 6000 feet
early this evening will fall to around 4000 feet after midnight and
to most valley floors/plains by Wednesday morning. MVFR/IFR
conditions to become widespread by later this evening and continue
into wednesday morning. Hoenisch

&&

.PREV DISCUSSION...
/ISSUED 535 AM MDT Tue Oct 31 2017/

Today through tonight...Clouds and winds will increase ahead of a
Canadian cold front today, as temperatures warm closer to normal.
Moderate mid level westerly winds will gradually mix down to the
surface today, yielding mainly 25 to 35 mph wind gusts this
afternoon. However, gusts along the east slopes of the Rockies
could reach 45 mph at times, while 50 to 60 mph gusts are likely
close to the Rocky Mountain Front. Scattered rain and mountain
snow showers will then spread over north central Montana this
afternoon ahead of the front, but more widespread rain and snow
will move in overnight behind the front as temperatures cool to
near or slightly below freezing. Rain and snow will mainly be
limited to the mountains of southwest Montana tonight until the
front moves through after midnight. Coulston

Wednesday through Saturday night...Cold front to kick off an
active weather week by Wednesday morning, with off and on snow
expected through the weekend. Latest track of our advertised
clipper system and associated cold front now looks to progress a
little further south than previous models indicated. This sets up
a whole new set of uncertainties in how far south can the cold
air get. It now appears by noon or earlier on Wednesday all snow
can be expected from about Great Falls to Lewistown and northward.
The Helena Valley and surrounding lower elevation areas will be
on the bubble of a rain/snow mix or all snow. Model QPF is still
giving decent output with the front Wednesday morning into
Wednesday afternoon. If this heavier QPF does come true, areas on
the rain/snow bubble will see more snow than rain. The result
could be a quick shot of light to moderate snow accumulations
during the day Wednesday to some lower elevation areas, while
moderate to perhaps high snowfall is possible for the higher
elevations. Where confidence remains high on snow accumulations
have issued a winter storm watch for the initial push of snow.
Overall 6 to 12 inches of snow is possible with this initial cold
front across the mountains, with 1 to 4 inches across the lower
elevations. Thursday we see this front stall out and bring
scattered light snow, with perhaps some persistent light to
moderate snow to the Rocky Mountain Front. And other than the
Rocky Mountain Front, snow accumulations look to be on the light
side during the day Thursday. A large Pac NW low then starts to
enhance lift and overrunning flow Thursday evening and likely
into Friday morning. The result will be widespread accumulating
snow, mainly for central and northern portions. Friday more
widespread snow continues ahead of this approaching system.
Southern MT might start to see more rain and snow Friday, while
central and northern portions continue to see accumulating snow.
Models then indicate the large upper low will push across the
region with a cold front sometime Saturday into Sunday morning.
This will bring the last push of widespread snow. Dry and
somewhat warmer air ahead of this front could still bring a small
potential for freezing precipitation, although confidence remains
low. Three day snow accumulations (Thursday through Saturday)
could still be 1 to 2 feet in the mountains, with 4 to 8 inches
across the central and north, and only 1 to 4 inches across the
lower elevations of the south as rain may mix in at times.
Temperatures will be well below normal in the north and central
where highs may only top in the 20s and 30s, while lows dip into
the teens. Warm air lingers across the south, leaving highs in
the 30s and 40s and lows in the 20s. Anglin

Sunday through Tuesday...The upper trough responsible for the
long duration snow will move east across Montana Sunday through
Monday, allowing any lingering showers to move out of the
forecast area. A broad ridge of high pressure will move into the
western United States in the wake of this system for Tuesday,
keeping conditions dry. Sunday and Sunday night look to be the
coldest periods associated with this system, due to the cold air
associated with the passing upper trough. Highs will be in the
20s north and 30s south, with overnight lows in the single digits
and teens above zero. Temperatures will gradually warm through
Tuesday, when highs will be in the mid 30s to mid 40s. Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  32  37  18 /  20  90  80  40
CTB  49  28  33  15 /  60  80  70  40
HLN  48  33  39  23 /  10  70  80  50
BZN  53  33  44  22 /  10  60  70  60
WEY  41  23  41  25 /  10  40  50  50
DLN  51  32  49  26 /  10  20  30  50
HVR  49  30  38  20 /  50  50  40  20
LWT  49  31  36  19 /  40  90  80  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Wednesday afternoon
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

Winter Storm Watch from late tonight through Wednesday afternoon
above 4500 feet for Broadwater...Cascade...Central and Southern
Lewis and Clark...Jefferson...Judith Basin...Meagher.

Winter Storm Watch from late tonight through Thursday morning
above 5000 feet for Gallatin.

&&

weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 2:43 PM MDTWinter Weather AdvisoryTFX30 hr

Nearby

Winter Storm Warnings in Montana, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.